Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 16, 2021, 4:40 PM MDT for Pueblo County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 4:40 PM MDT (22:40 UTC)
- Expired
- Jun 16, 2021, 5:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4148 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WWUS85 KPUB 162240
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
440 PM MDT Wed Jun 16 2021
COZ086-087-089-093-162330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Crowley County CO-La Junta Vicinity/Otero County CO-
440 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...NORTHEASTERN
HUERFANO...SOUTHWESTERN CROWLEY AND EASTERN PUEBLO COUNTIES UNTIL 530
PM MDT...
At 439 PM MDT, Doppler radar was tracking the leading edge of strong
winds accompanying weakening thunderstorms, along a line extending
from 16 miles south of Salt Creek to 10 miles south of Avondale to 8
miles northeast of Pueblo Depot. Movement was southeast at 30 mph.
Wind gusts of 45 to 55 mph will be possible with this activity.
These strong winds may also affect areas far away from any rain or
lightning.
Locations impacted include...
Pueblo, Fowler, Olney Springs, Boone, Salt Creek, Blende, Avondale
and Pueblo Depot.
LAT...LON 3780 10426 3785 10397 3831 10393 3845 10427
3830 10466 3792 10474
TIME...MOT...LOC 2239Z 324DEG 24KT 3800 10460 3808 10439 3839 10421
$$
Cohen/CSSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:11 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 16, 3:11 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 311 PM MDT Wed Jun 16 2021 .SHORT TERM...(This evening through Thursday) Issued at 240 PM MDT Wed Jun 16 2021 Currently...satellite imagery shows high pressure sitting over the Four Corners region early this afternoon, with energy dropping south across Central Colorado. Radar shows scattered showers and thunderstorms, mainly over the higher terrain, east into the Palmer Divide and I-25 corridor. Temperatures are hot, with upper 90s to lower 100s across the region. Winds are generally light out of the southeast. Rest of today...models in good agreement with continued showers and thunderstorms over the higher terrain, dropping south-southeast. The lower levels have dried out considerably, with elevated LCL heights. The main concern for today will be the potential for gusty outflow winds. DCAPE values are approaching 2000 j/kg, and when combined with the high LCL heights (stout inverted V sounding profiles), will lead to the enhanced wind threat. Expect coverage to continue to spread east into the I-25 corridor this afternoon, especially across the Palmer Divide region. Stronger storms are also occurring over the southern Sangre de Cristo Range, into the Raton Mesa region. Over the Mountains, dry air will likely limit precipitation reaching the ground, leading to an elevated dry thunderstorm risk. This will continue to be monitored. Tonight...not anticipating much change to the upper pattern with high pressure sitting over the Four Corners region. The upper disturbance responsible for this afternoon's convection will continue to shift south and clear into New Mexico by midnight. As for the current thunderstorms, expect activity to dissipate this evening and the upper energy shifts southward, and loss of daytime heating. Skies will clear late tonight into Thursday morning. Overnight lows will be mild with 60s across the region. Thursday...again, the upper level high is forecast to sit across the Four Corners region throughout the day. The main difference from today, will be a lack of upper level disturbance rotating south across Colorado. Residual moisture will likely lead to isolated to scattered afternoon thunderstorms, mainly over the Mountains. This activity will shift southward given the weak northerly steering flows aloft. Dry air will continue to sit over the lower levels, with dry lightning a concern over the Mountains. In addition, high LCL heights and high DCAPE values will lead to another round of gusty outflow winds. Temperatures will once again be hot, with upper 90s to lower 100s across the lower elevations. Mozley .LONG TERM...(Thursday night through Wednesday) Issued at 240 PM MDT Wed Jun 16 2021 For Friday into Saturday, the forecast area is expected to remain along the southern periphery of a zone of westerly to northwesterly flow aloft -- between a midlevel anticyclone over the Desert Southwest and midlevel troughing over Canada. On Friday, a low- amplitude impulse advancing through the flow is expected the graze the region, with its corresponding low-level mass response favoring the southward progression of a weak cold front over the plains. Recycled, post-frontal moisture resulting in weak to moderate buoyancy, and upslope flow, will be in place from the plains to the eastern slopes of the southeastern mountains -- such that orographically-enhanced convection forming over the central/south- central Colorado mountains vicinity should progress eastward each day. As strong cold pools congeal amid deep inverted-V thermodynamic profiles, small forward-propagating convective clusters may affect areas from the Interstate-25 corridor eastward across the portions of the southeast plains. Some of the storms could be strong, and a few isolated severe storms cannot be ruled out. Present indications are that the greatest coverage of this activity, and most intense storms, should be on Saturday when deep shear is modestly enhanced, in association with a lower-latitude midlevel speed maximum advancing southeastward from the central Great Basin. Also, burn- scar flash flooding could be a concern on Friday and Saturday over the southeast mountains vicinity, as storms initially form and potentially move over the same locations. For Sunday into early next week, amplification of a large-scale trough extending southward over the CONUS from Canada will be accompanied by a secondary and stronger southward surge of a continental air mass later Sunday into Sunday night and Monday morning. Upslope flow behind the leading edge of this air mass may phase with adequate lingering moisture for a broad area of rain and perhaps embedded thunderstorms to affect the southeast mountains and the plains for Sunday night, with comparatively drier conditions over the San Luis Valley and vicinity. Drier and notably cooler air is expected to subsequently prevail through the middle of next week. With high temperatures currently expected to be in the 70s and 80s on Monday over the plains and valleys, and the 50s and 60s over the mountains. Monday temperatures may be even cooler over the plains vicinity, if widespread clouds/precipitation amid the cold-advection regime were to occur. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 240 PM MDT Wed Jun 16 2021 KALS...VFR conditions for the next 24 hours with a few passing mid and high clouds. Expect thunderstorms over the San Luis Valley, but they do not look to impact the terminal. Winds will generally be light at less than 12 kts. KCOS and KPUB...a few thunderstorms are possible this afternoon and evening. Lightning, gusty outflow winds and briefly reduced CIGS and VIS are all possible with any cells that move across the terminal. VFR conditions are expected overnight into Thursday once thunderstorms dissipate. Winds will generally be light at less than 12 kts through the next 24 hours. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...COHEN AVIATION...MOZLEY
Hazardous weather outlook, Jun 16, 11:27 AM MDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1127 AM MDT Wed Jun 16 2021 COZ058>089-093>099-171730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Wed Jun 16 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected mainly over and near the mountains this afternoon and evening, though isolated storms are possible along the Interstate 25 corridor. The main threats from these storms will be lightning and gusty outflow winds approaching 60 mph. Given the dry lower levels of the atmosphere, storms over the Mountains, San Luis Valley, and into the Interstate 25 corridor may be dry, with an elevated fire weather risk this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday On Thursday, isolated to scattered thunderstorms will develop mainly over and near the mountains. The main threats from these storms will be lightning and wind gusts to 50 mph. For Friday through Sunday, afternoon and evening thunderstorms will become more numerous with thunderstorms possible on the plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet criteria for spotters may be possible over the Mountains, into the Interstate 25 corridor this afternoon and evening. 88/88
In the hours before
Special weather statement, Jun 16, 1:10 PM MDT, 3 hours 30 minutes before
Special Weather Statement National Weather Service Pueblo CO 110 PM MDT Wed Jun 16 2021 COZ074-075-161930- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 110 PM MDT Wed Jun 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COSTILLA AND WESTERN LAS ANIMAS COUNTIES UNTIL 130 PM MDT... At 109 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Stonewall, or 23 miles south of Indian Creek on the southeastern Spring Burn Scar. This storm was nearly stationary. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Costilla and western Las Animas Counties. LAT...LON 3717 10521 3715 10512 3702 10515 3707 10529 TIME...MOT...LOC 1909Z 025DEG 2KT 3712 10519 Cohen/CSS
Special weather statement, Jun 16, 3:01 PM MDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 301 PM MDT Wed Jun 16 2021 COZ079-081-083-085-086-162200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 301 PM MDT Wed Jun 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...SOUTHEASTERN TELLER...NORTHEASTERN CUSTER...SOUTHERN EL PASO AND NORTHERN PUEBLO COUNTIES UNTIL 400 PM MDT... At 300 PM MDT, Doppler radar was tracking the development of showers across the advisory area, which could develop into thunderstorms this afternoon. Movement was south at 15 mph. Wind gusts of 45 to 55 mph may occur in isolated locations, in association with this activity, and even in areas far away from any rain or lightning. Locations impacted include... Pueblo, Fountain, Florence, Hanover, Truckton, Pueblo Reservoir, Penrose, Pueblo Depot, Pinon, Pueblo West, Canon City, Security-Widefield and Wetmore. LAT...LON 3820 10518 3830 10406 3882 10406 3863 10522 TIME...MOT...LOC 2057Z 348DEG 14KT 3842 10507 3885 10411 Cohen/CSS
Special weather statement, Jun 16, 3:15 PM MDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Pueblo CO 315 PM MDT Wed Jun 16 2021 COZ094-162130- Eastern Las Animas County CO- 315 PM MDT Wed Jun 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY UNTIL 330 PM MDT... At 315 PM MDT, Doppler radar was tracking a strong thunderstorm developing 14 miles northwest of Kim, or 40 miles south of North La Junta, moving south at 5 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Las Animas County. LAT...LON 3745 10359 3747 10347 3729 10343 3729 10366 TIME...MOT...LOC 2115Z 346DEG 5KT 3740 10354 Cohen/CSS
Special weather statement, Jun 16, 3:17 PM MDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Pueblo CO 317 PM MDT Wed Jun 16 2021 COZ074-088-162145- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 317 PM MDT Wed Jun 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 345 PM MDT... At 317 PM MDT, Doppler radar was tracking a strong thunderstorm near Stonewall, or 21 miles west of Trinidad, moving southwest at 5 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Weston. LAT...LON 3721 10495 3718 10482 3703 10489 3707 10505 TIME...MOT...LOC 2117Z 025DEG 5KT 3716 10490 Cohen/CSS
Local storm report, Jun 16, 4:27 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 5 NE BLENDE 38.28N 104.50W
06/16/2021 M58 MPH PUEBLO CO ASOS
ASOS STATION KPUB PUEBLO AIRPORT MEASURED
58-MPH WIND GUST IN ASSOCIATION WITH
THUNDERSTORMS.
&&
COHEN/CSSSpecial weather statement, Jun 16, 4:40 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
440 PM MDT Wed Jun 16 2021
COZ086-087-089-093-162330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Crowley County CO-La Junta Vicinity/Otero County CO-
440 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...NORTHEASTERN
HUERFANO...SOUTHWESTERN CROWLEY AND EASTERN PUEBLO COUNTIES UNTIL 530
PM MDT...
At 439 PM MDT, Doppler radar was tracking the leading edge of strong
winds accompanying weakening thunderstorms, along a line extending
from 16 miles south of Salt Creek to 10 miles south of Avondale to 8
miles northeast of Pueblo Depot. Movement was southeast at 30 mph.
Wind gusts of 45 to 55 mph will be possible with this activity.
These strong winds may also affect areas far away from any rain or
lightning.
Locations impacted include...
Pueblo, Fowler, Olney Springs, Boone, Salt Creek, Blende, Avondale
and Pueblo Depot.
LAT...LON 3780 10426 3785 10397 3831 10393 3845 10427
3830 10466 3792 10474
TIME...MOT...LOC 2239Z 324DEG 24KT 3800 10460 3808 10439 3839 10421
Cohen/CSSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:10 PM MDT | Special Weather Statement | PUB | Costilla | 20 min |
| Jun 16, 3:01 PM MDT | Special Weather Statement | PUB | El Paso | 59 min |
| Jun 16, 3:15 PM MDT | Special Weather Statement | PUB | Las Animas | 15 min |
| Jun 16, 3:17 PM MDT | Special Weather Statement | PUB | Costilla | 28 min |
| Jun 16, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 62 min |
| Jun 16, 4:44 PM MDT | Special Weather Statement | PUB | Crowley | 46 min |
| Jun 16, 5:57 PM MDT | Special Weather Statement | PUB | Huerfano | 48 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.